Jump to ContentJump to Main Navigation

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Cervellati, Matteo / Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier

1 Issue per year


IMPACT FACTOR 2013: 0.259
5-year IMPACT FACTOR: 0.462

SCImago Journal Rank (SJR): 1.056
Source Normalized Impact per Paper (SNIP): 1.132

Mathematical Citation Quotient 2013: 0.12

A Two-Step Subsidy Scheme to Overcome Network Externalities in a Dynamic Game

Tatsuhiro Shichijo1 / Yuji Nakayama2

1Osaka Prefecture University,

2Osaka Prefecture University,

Citation Information: The B.E. Journal of Theoretical Economics. Volume 9, Issue 1, ISSN (Online) 1935-1704, DOI: 10.2202/1935-1704.1496, February 2009

Publication History

Published Online:
2009-02-13

Many goods have network externalities. When the number of agents possessing such goods is small, the agents may not gain sufficient utility from the goods. Agents then have an incentive to delay their purchasing decisions. Such delays have negative effects on the agents' utility, so equilibrium with delays is inefficient. We propose a method of resolving this problem using a two-step scheme with participation fees and subsidies. If this method is used, and certain conditions are satisfied, all agents purchase the good and the delay in equilibrium decreases.

Keywords: coordination failure; network externalities; strategic delay

Comments (0)

Please log in or register to comment.
Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.